Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Severe OCD, smoking addict, rapid heart beats and chest pains post stopping vyvanase. EKG normal. Due to anxiety or something else?

Im a 19 yr old female, I smoke and have really bad anxiety/ OCD . I was in vyvanse for less than a week and it made my heart race, so I stopped taking it. I also noticed around the same time that I have reddish blotchy skin on my thighs. Even after stopping the vyvanse my heart will race and have palpitations, and chest pain that comes and goes but is not consistent at all. It s in many different areas and sometime achey, other times stinging. I ve been constantly worried I have something wrong wih my heart. I went to the ER and my EKG came back normal. I still can t stop worrying. Are my symptoms due to anxiety, or something else?
Asked On : Fri, 21 Dec 2012
Answers:  2 Views:  175
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand that you must be going through a difficult time with your symptoms. It appears that your symptoms seem to be predominantly anxiety-related. Moreover, you have mentioned that the EKG was normal, thus ruling out a cardiac problem. Vyvanse is a stimulant drug which can cause or worsen anxiety problems, and this could be contributing to the recent worsening of your anxiety.

It is important to understand that anxiety can present with not only psychological symptoms but also with physical or somatic symptoms. Fast heart rate (palpitations), chest discomfort, vague tingling sensations,etc. are symptoms which are commonly seen in anxiety disorders.

There are effective treatment options - in the form of medication or counselling / psychotherapy which will help you overcome these anxious and worrisome thoughts. So, please consult a psychiatrist for a detailed evaluation and further treatment.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 29 Dec 2012
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Having gone through your symptoms and investigations, it does not appear to have an organic cause i.e a non-psychiatric medical illness. Vyvanase is dextroamphetamine which is a psychostimulant that worsens pre-existing anxiety symptoms. In all probability, these are likely to be symtoms of anxiety disorder-generalised/specific. The disorder can be managed by both anti-anxiety drugs and psychotherapeutic interventions. Breathing relaxation and meditation are initial measures you can resort to. Wish you speedy recovery.
Dr Sundar Gnanavel
Answered: Sat, 29 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor